Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 26, NWS Atlanta, GA

January 19, 2014Montgomery County, Treutlen County, Wheeler County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 19, 2014, 9:52 AM EST for Montgomery County, Treutlen County, Wheeler County, Georgia. It took effect at Jan 19, 2014, 1:00 PM EST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jan 19, 2014, 9:52 AM EST (14:52 UTC)
In effect from
Jan 19, 2014, 1:00 PM EST
Expired
Jan 19, 2014, 7:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Montgomery County, GA, Treutlen County, GA, Wheeler County, GA

The river

Written for the forecast point Oconee River at Highway 280 near Mount Vernon (MTVG1). The gauge peaked at 16.06 ft at Jan 19, 2014, 6:00 PM EST.

actionminormoderate1416182001/1901/2001/21
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02224500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WGUS42 KFFC 191452
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 AM EST SUN JAN 19 2014

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC209-283-309-200000-
/O.NEW.KFFC.FL.W.0026.140119T1800Z-140120T0000Z/
/MTVG1.1.ER.140119T1800Z.140119T1800Z.140119T1800Z.NO/
952 AM EST SUN JAN 19 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR THE OCONEE RIVER NEAR MOUNT VERNON.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 9 AM SUNDAY THE STAGE WAS 15.9 FEET AND SLOWLY RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16 FEET. 
* FORECAST TO RISE TO AROUND 16 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE LATER THIS EVENING.
* AT 16 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS...PASTURES AND NATURAL FLOOD PLAIN ALONG THE RIVER 
  UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 280. FLOOD 
  WATERS REACH THE TOP OF A BOAT RAMP BY THE BRIDGE ON THE WHEELER 
  COUNTY SIDE OF THE RIVER.

&&

LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
      3195 8259 3218 8268             

$$
1 follow-up statement
697 
WGUS82 KFFC 191547
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1047 AM EST SUN JAN 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 


GAC091-271-315-200547-
/O.EXT.KFFC.FL.W.0025.000000T0000Z-140121T1800Z/
/ABBG1.1.ER.140118T1000Z.140119T1415Z.140121T1200Z.NO/
1047 AM EST SUN JAN 19 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL TUESDAY AFTERNOON. 
* AT 10 AM SUNDAY THE STAGE WAS 12.5 FEET AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER HAS NEARLY CRESTED AND EXPECTED TO SLOWLY FALL BELOW FLOOD
  STAGE SOMETIME TUESDAY MORNING.
* AT 13 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER 
  CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY 
  PARK AND PARKING LOT AT THE ABBEVILLE BOAT RAMP ALSO EXPANDS.
 
&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC209-283-309-200000-
/O.CON.KFFC.FL.W.0026.140119T1800Z-140120T0000Z/
/MTVG1.1.ER.140119T1800Z.140119T1800Z.140119T1800Z.NO/
1047 AM EST SUN JAN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 10 AM SUNDAY THE STAGE WAS 16 FEET AND NEARLY STEADY.
* MINOR FLOODING IS EXPECTED. 
* FLOOD STAGE IS 16 FEET. 
* FORECAST TO REMAIN STEADY AROUND 16 FEET THIS AFTERNOON... THEN FALL 
  BELOW FLOOD STAGE BY THIS EVENING.
* AT 16 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS...PASTURES AND NATURAL FLOOD PLAIN ALONG THE RIVER 
  UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 280. FLOOD 
  WATERS REACH THE TOP OF A BOAT RAMP BY THE BRIDGE ON THE WHEELER 
  COUNTY SIDE OF THE RIVER.

&&

LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
      3195 8259 3218 8268             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 19, 9:45 AM EST, 7 minutes earlier.

Area forecast discussion, Jan 19, 9:45 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST SUN JAN 19 2014

.UPDATE...
ALL IN ALL A NICE DAY IN STORE THE REST OF TODAY WITH SUNNY SKIES
PREVAILING FOR MOST OF NORTH AND CENTRAL GA. WINDS WILL KICK UP
SOME WITH THE NOW DRY COLD FRONT MOVING ACROSS. FORECAST HIGH
TEMPERATURES RUNNING 3-4 DEGREES BELOW NORMAL.

BDL

&&

.PREV DISCUSSION... /ISSUED 641 AM EST SUN JAN 19 2014/

UPDATE...

SENDING A QUICK UPDATE TO INCREASE POPS SOMEWHAT ACROSS EXTREME
SOUTHWEST ZONES WHERE THE PASSING SHORTWAVE IS KICKING UP MORE
PRECIP THAN EARLIER ANTICIPATED. EVEN SEEING SOME LIGHTNING
OUTSIDE OF OUR FORECAST AREA...SORT OF SURPRISING CONSIDERING
THERE IS NO CONVECTIVE INSTABILITY /EVEN MUCAPE/ TO SPEAK OF ON
THE SPC MESOANALYSIS. WILL HAVE TO MONITOR AS THE AREA OF LIGHT
RAIN PASSES BY OUR SOUTHERN BORDER. FOR NOW ONLY USED LIGHT RAIN
WORDING.

TDP

PREV DISCUSSION... /ISSUED 254 AM EST SUN JAN 19 2014/

SHORT TERM /TODAY THROUGH MONDAY/...
GENERALLY QUIET THROUGH THE SHORT TERM. THE MAIN SENSIBLE WEATHER
IMPACTS ARE ONGOING RIGHT NOW AHEAD OF AN UPPER SHORTWAVE AND
ATTENDANT...MAINLY DRY...FRONT. LIGHT RETURNS SHOWING UP ON RADAR...
BUT SO FAR NO OBSERVATIONS OF ANYTHING REACHING THE GROUND AND NO
COMMENTS ON SOCIAL MEDIA PLATFORMS OF ANY FLURRIES OR SNOW SHOWERS
IN THE MOUNTAINS...AT LEAST AT AFD TIME. TEMPS ACROSS NORTH GEORGIA
ARE QUITE A BIT WARMER THAN EXPECTED AND DEWPOINTS QUITE A BIT
DRIER...SO MOST OF THESE LIGHT RETURNS REMAIN VIRGA. 2AM OBS AT KATL
TEMP OF 43 AND DEW POINT OF 19...SO DEFINITELY A WAYS TO GO BEFORE
SATURATION. THE FRONT SHOULD PASS THROUGH BETWEEN 12-18Z WITH WINDS
INCREASING SOMEWHAT BEHIND THE FRONT BUT REMAINING BELOW WIND
ADVISORY CRITERIA.

NEARLY ZONAL FLOW IN PLACE ON MONDAY AND TEMPS RESPOND ACCORDINGLY
TO INCREASING THICKNESSES...WITH HIGHS ON MONDAY RISING INTO THE
UPPER 50S NORTH TO MID 60S SOUTH. MEANWHILE...ANOTHER STRONG
SHORTWAVE WILL DIG INTO THE UPPER MIDWEST...PUSHING ANOTHER DRY
FRONT TOWARD THE SOUTHEAST WHICH WILL IMPACT TEMPS FOR US AS WE
TRANSITION INTO THE EXTENDED.

TDP

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE ACTIVE NORTHWEST FLOW CONTINUES OVER THE CWA THROUGH THE LONG
TERM. THE NEXT SHORT WAVE...PROGGED BY BOTH ECMWF/NAM/GFS...MOVES
ACROSS THE CWA MONDAY NIGHT/EARLY TUESDAY. THIS APPEARS TO BE
ANOTHER DRY FRONT WITH ONLY A FEW SPRINKLES/FLURRIES EXPECTED MONDAY
NIGHT WITH FLURRIES ACROSS THE MOUNTAINS ON TUESDAY. VERY STRONG
COLD ADVECTION TUESDAY WITH GUSTY NORTHWEST WINDS. THE NEXT WAVE
MOVES ACROSS THE CWA LATE WEDNESDAY NIGHT/THURSDAY. AGAIN THIS
APPEARS TO BE FAIRLY DRY WITH ONLY A FEW SPRINKLES/FLURRIES
EXPECTED...MAINLY THURSDAY MORNING. THE MODELS DIFFER ON STRENGTH OF
THE WAVE COMING THROUGH FRIDAY NIGHT/SATURDAY. THE ECMWF HAS A WET
FORECAST AND DEVELOPING A GULF LOW OVER THE NORTHERN GULF WHILE THE
GFS HAS A FAIRLY DRY SYSTEM SYSTEM. AT THIS TIME WILL MAINTAIN A
DRY FORECAST AS BOTH MODELS HAVE BEEN OVER-DOING THE AMOUNT OF
MOISTURE WITH THE SYSTEMS.

LOOKS LIKE A COLD LONG TERM WITH TEMPERATURES EXPECTED TO BE BELOW
NORMAL THROUGH THE LONG TERM.

17

&&

FIRE WEATHER...
FUEL MOISTURES SOLIDLY BELOW 8 PERCENT SATURDAY AFTERNOON AND
EVENING. RH VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS AND WINDS
WILL REMAIN JUST BELOW...BUT BARELY. NO PLANS TO ISSUE A FIRE DANGER
STATEMENT AT THIS TIME BUT CAUTION SHOULD STILL BE EXERCISED.

&&

AVIATION...
12Z UPDATE...
VFR THROUGH THE PERIOD WITH FEW-SCT 3-4KFT DEVELOPING THIS
AFTERNOON. EXPECT SKC EVERYWHERE AFTER 00Z. WINDS W THROUGH THE
PERIOD WITH LOW-END GUSTINESS THIS AFTERNOON SUBSIDING THIS
EVENING BUT GENERALLY REMAINING 5-10KT INTO AT LEAST THE EARLY
OVERNIGHT HOURS.

//ATL CONFIDENCE...12Z UPDATE...
HIGH ON ALL ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  29  60  35 /   5   0   0   5
ATLANTA         48  32  57  37 /   5   0   0   5
BLAIRSVILLE     43  26  53  28 /  10   0   0   5
CARTERSVILLE    47  26  57  30 /   0   0   0   5
COLUMBUS        53  32  61  38 /   5   0   0   5
GAINESVILLE     47  30  56  35 /   5   0   0   5
MACON           55  29  61  35 /   5   0   0   5
ROME            47  25  57  30 /   0   0   0   5
PEACHTREE CITY  50  25  59  32 /   5   0   0   5
VIDALIA         57  33  63  39 /   5   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
Hazardous weather outlook, Jan 19, 8:57 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 AM EST SUN JAN 19 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
857 AM EST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING DRY AND STABLE
CONDITIONS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEAK BUT DRY COLD FRONTS WILL CONTINUE TO MOVE ACROSS NORTH AND
CENTRAL GEORGIA THROUGH SATURDAY. HIGH PRESSURE BUILDING INTO THE
REGION BEHIND THESE FRONTS WILL CONTINUE TO KEEP THE ATMOSPHERE
DRY AND STABLE...AS WELL AS BRING BELOW NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.